What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 8, 1:27 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 8, 1:27 PM MST, 47 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
227 PM MDT Sun Aug 8 2021
.SYNOPSIS...
A strong cold front will continue to move eastward through the
region tonight. Expect a band of rain and thunderstorms to
accompany the cold front. Other than a few showers on Monday in
the Havre area, generally dry conditions are expected across the
area through the rest of the work week. Additionally,
&&
.DISCUSSION...
Tonight thru Monday...A strong cold front continues to move
eastward through the region. The most unstable air is generally
south of a line from Helena to White Sulphur Springs currently.
There is the potential that an isolated severe storm could develop
before 6 PM or so this evening, with the main threat being strong
wind gusts. Otherwise, the showers will generally decrease in all
areas by Midnight, except the Havre area, where it will continue
overnight. Overnight lows will get cold along the Rocky Mountain
Front and higher valleys of Southwest MT, with some locations
going below freezing. On Monday, expect scattered showers to be
slow to exit the Havre area, otherwise, the reminder of the region
will generally be dry, along with below normal temperatures.
Tuesday through Sunday...Expect a significant warming trend to
begin on Tuesday, with afternoon highs likely in the 90s by late
in the week or next weekend. Very little precipitation is expected
during the week, with a small potential for a few isolated
thunderstorms mainly on Friday and next Sunday. Note, kept
temperatures close to NBM, but did not go as high as the GFS per
it model error of high temperatures in urban areas. Brusda
&&
.AVIATION...
1150 AM MDT Sun Aug 8 2021 (08/18Z TAF period)
Main concern is the cold front moving from west to east across the
region this afternoon. IFR conditions are likely along the front,
along with areas of rain, especially over Central/North Central MT.
Some storms are also possible, some with brief strong wind gusts.
Conditions slowly improve after 06z tonight, but a few showers will
linger in the Havre area through 18z Monday. Some smoke moving into
Southwest MT, but overall visibility generally better than P6SM.
Mountains/passes will be obscured at times by clouds or smoke
through 12z Monday. Brusda
Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.
&&
.FIRE WEATHER...
The Red Flag Warning will continue for fire weather zone 118.
A cold front is moving through the zone now, with gusty winds and
lightning the main threat. Conditions should improve early this
evening as a wetting rain develops.
Looking ahead, expect mostly dry conditions and very warm
temperatures by later in the week. Brusda
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 46 72 51 85 / 90 40 0 0
CTB 46 71 51 81 / 90 50 0 0
HLN 48 77 52 86 / 90 10 0 0
BZN 45 75 44 85 / 90 10 0 0
WYS 38 69 33 76 / 50 0 0 0
DLN 41 73 43 83 / 30 0 0 0
HVR 51 68 51 82 / 90 70 10 0
LWT 46 67 49 81 / 100 30 0 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until midnight MDT tonight Gallatin National
Forest.
Red Flag Warning until 9 PM MDT this evening Deerlodge/Western
Beaverhead National Forest...Helena and Townsend Ranger
Districts of the Helena National Forest.
Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead
National Forest.
&&
http://www.weather.gov/greatfalls
In the hours before
Local storm report, Aug 8, 9:13 AM MST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1013 AM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 22 WNW BABB 48.96N 113.89W
08/08/2021 M1.28 INCH GLACIER MT MESONET
MESONET STATION GTOM8 19.7 NW LOGAN PASS.
0921 AM HEAVY RAIN 8 SE EAST GLACIER PARK 48.36N 113.11W
08/08/2021 M0.72 INCH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
0911 AM HEAVY RAIN SAINT MARY 48.74N 113.43W
08/08/2021 M0.70 INCH GLACIER MT MESONET
MESONET STATION SRYM8 SAINT MARY RAWS.
0930 AM HEAVY RAIN 11 SW EAST GLACIER PARK 48.32N 113.35W
08/08/2021 M0.66 INCH GLACIER MT MESONET
MESONET STATION SUMM8 5.2 NE BLACKTAIL -
RAILROAD ID.
0900 AM HEAVY RAIN 4 NNW AUGUSTA 47.55N 112.43W
08/08/2021 M0.61 INCH LEWIS AND CLARK MT MESONET
MESONET STATION WLLM8 4.1 NW AUGUSTA.
0900 AM HEAVY RAIN 5 SE BROWNING 48.51N 112.93W
08/08/2021 M0.51 INCH GLACIER MT MESONET
MESONET STATION SHBM8 5.2 SE BROWNING.
&&Special weather statement, Aug 8, 12:26 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Great Falls MT
126 PM MDT Sun Aug 8 2021
MTZ008-014-015-052>055-082045-
Broadwater MT-Madison MT-Beaverhead MT-Jefferson MT-Gallatin MT-
Central and Southern Lewis and Clark MT-Meagher MT-
126 PM MDT Sun Aug 8 2021
...Strong gusty wind threat will increase through the afternoon
across portions of Lewis and Clark, Broadwater, Meagher, Madison,
Beaverhead, Jefferson, and Gallatin Counties...
At 122 PM MDT, Doppler radar was tracking thunderstorms developing
across the area and generally moving east. Wind gusts of around 40
mph will be common with these storms. Isolated to scattered wind
gusts of 50 to 55 mph may also occur.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bozeman, Helena, Dillon, Townsend, West Yellowstone, Boulder, White
Sulphur Springs, Sheridan, Virginia City, Henrys Lake, Lincoln,
Belgrade, East Helena, Three Forks, Manhattan, Whitehall, Ennis, Twin
Bridges, Lima and Pony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4436 11285 4569 11394 4594 11351 4576 11339
4563 11270 4575 11219 4623 11260 4662 11230
4684 11280 4712 11279 4713 11183 4691 11179
4705 11111 4670 11027 4619 11028 4619 11078
4449 11110 4475 11139 4454 11148 4457 11229
TIME...MOT...LOC 1922Z 294DEG 42KT 4675 11242 4515 11354
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HARTSpecial weather statement, Aug 8, 1:37 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Great Falls MT
237 PM MDT Sun Aug 8 2021
MTZ008-015-052-053-055-082200-
Broadwater MT-Madison MT-Beaverhead MT-Jefferson MT-Gallatin MT-
237 PM MDT Sun Aug 8 2021
...Strong gusty wind threat continues this afternoon across
Broadwater, Madison, Beaverhead, Jefferson and Gallatin Counties...
At 234 PM MDT, Doppler radar was tracking thunderstorms across the
area which were generally moving east. Wind gusts of around 40 mph
will be common with these storms. Isolated to scattered wind gusts
around 50 mph may also occur.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bozeman, Dillon, Townsend, Boulder, Sheridan, Virginia City, Henrys
Lake, Belgrade, Three Forks, Manhattan, Whitehall, Ennis, Twin
Bridges, Lima, Jackson, Pony, Monida, Wisdom, Alder and Silver Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4477 11313 4487 11346 4575 11392 4594 11351
4576 11339 4588 11310 4563 11270 4575 11220
4630 11257 4657 11165 4677 11150 4620 11106
4619 11078 4505 11115 4449 11110 4475 11139
4454 11148 4457 11229 4436 11285
TIME...MOT...LOC 2034Z 257DEG 22KT 4686 11145 4508 11349
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HARTLocal storm report, Aug 8, 1:45 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 9 ENE WINSTON 46.52N 111.49W
08/08/2021 E50 MPH BROADWATER MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 50 MPH.
&&
BRUSDASpecial weather statement, Aug 8, 1:46 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
246 PM MDT Sun Aug 8 2021
MTZ012-048-050-054-082145-
Cascade MT-Southern Rocky Mountain Front MT-Judith Basin MT-
Meagher MT-
246 PM MDT Sun Aug 8 2021
...Lightning strikes along with potential heavy rainfall and strong
wind gusts will impact portions of Meagher, Judith Basin, and
Cascade Counties through 345 PM MDT...
At 241 PM MDT, Doppler radar was tracking areas of thunderstorms
throughout the area, generally moving east and northeast. Lightning
strikes, locally strong wind gusts to around 50 mph, and heavy
rainfall will all be possible.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Great Falls, White Sulphur Springs, Cascade, Stanford, Belt, Fort
Shaw, Black Eagle, Geyser, Fort Shaw, Neihart, Fort Logan On The
Smith River, Eden, Sapphire Village, Fort Logan, Stockett, First
Peoples Buffalo Jump State Park, Ulm, Checkerboard, Simms and
Raynesford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4672 11014 4671 11027 4618 11029 4620 11106
4628 11113 4640 11106 4644 11125 4681 11151
4691 11163 4692 11177 4713 11179 4750 11205
4750 11193 4761 11185 4761 11167 4769 11167
4769 11104 4759 11105 4744 11076 4741 11021
TIME...MOT...LOC 2041Z 229DEG 37KT 4768 11142 4656 11136
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HARTLocal storm report, Aug 8, 1:47 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 NE TOWNSEND 46.38N 111.45W
08/08/2021 BROADWATER MT LAW ENFORCEMENT
REPORT FROM BROADWATER SHERIFF OF MINOR TREE
DAMAGE IN BROADWATER COUNTY.
&&
BRUSDA